Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So, I recently made my monthly trip to the derm. (this being my 4th month on Accutane), and he said that I might fall into that tragic class called 'Accutane failures'. I am 115 pounds and because of my small improvement on 100 mg's and no side effects showing up in my bloodwork, he decided to up my dose another 20 mg making the grand total 120 mg. He also prescribed me 5 mg of prednisone (a steroid). Has anyone else been in this situation? I feel like a freak or something. Well, only sometimes I do. I just want this to be over with so I can start having a social life again. Everyone tells me "You're 19 and wasting the best years of your life." I'm trying to be productive by going to college and some concerts with friends, but it doesn't feel the same with that always present feeling like people are staring at your skin. *Violin music starts playing* Ha, ha.

Share this post


Link to post
Share on other sites

well do you see an improvement? The chances that you stay clear forever after stopping accutane is pretty slim anyways, but my doc said that real progress is made after you stop accutane and the acne doesnt come back as bad as it did before.

Share this post


Link to post
Share on other sites

My first derm thought i was an Accutane failure - and i ended up clearing 2 months after the course was over and didn't need another course for more than a decade. Don't freak yet, and mentally prepare yourself that you may require a second course.

Share this post


Link to post
Share on other sites

also, what's your diet been like? do you take accutane with lots of fats? it may be that your body isnt absorbing all of it because of your diet. you mentioned that you are only 115 pounds, so im guessing you dont take in alot of fats that you need to absorb the vitamin A

Share this post


Link to post
Share on other sites

well do you see an improvement? The chances that you stay clear forever after stopping accutane is pretty slim anyways, but my doc said that real progress is made after you stop accutane and the acne doesnt come back as bad as it did before.

This is by far the dumbest thing I heard today, chances are high for you to stay permanently clear after just one course and very high after 2 courses!

I guess I'm about 40% better than I was before.

So why are complaining then? You are clearing so it's all good, just finish your treatment and plus it is completely unneccessary to be at such a high dose for your weight! 50-60mg is the max you should be on, the dose you on currently (2mg/kg) is for people who's acne makes them look like burn victims.

Share this post


Link to post
Share on other sites

well do you see an improvement? The chances that you stay clear forever after stopping accutane is pretty slim anyways, but my doc said that real progress is made after you stop accutane and the acne doesnt come back as bad as it did before.

This is by far the dumbest thing I heard today, chances are high for you to stay permanently clear after just one course and very high after 2 courses!

I guess I'm about 40% better than I was before.

So why are complaining then? You are clearing so it's all good, just finish your treatment and plus it is completely unneccessary to be at such a high dose for your weight! 50-60mg is the max you should be on, the dose you on currently (2mg/kg) is for people who's acne makes them look like burn victims.

no, i think its the other way around. not many people will stay clear forever after 1 course of accutane. 2 courses is different, but just about everybody here on this board who has taken accutane has had some sort of relapse. if accutane was a cure for acne, then this board would be useless. everybody would go on it as soon as they turned 13. that of couse is not the case. i think i would know, i was on accutane for 6 months and i got acne 6 months after stopping my course. even the derm who prescribed me the accutane said that the oil and acne would most likely come back after a few months, so i'm not sure why you think 1 course of accutane is the end all answer to acne.

Share this post


Link to post
Share on other sites

no, i think its the other way around. not many people will stay clear forever after 1 course of accutane. 2 courses is different, but just about everybody here on this board who has taken accutane has had some sort of relapse. if accutane was a cure for acne, then this board would be useless. everybody would go on it as soon as they turned 13. that of couse is not the case. i think i would know, i was on accutane for 6 months and i got acne 6 months after stopping my course. even the derm who prescribed me the accutane said that the oil and acne would most likely come back after a few months, so i'm not sure why you think 1 course of accutane is the end all answer to acne.

Then your derm is wrong and also wrong with oil thing, oil doesn't mean acne like a lot of people thing! 60% the first time you are cured and 90% the 2nd. But after one course people most people remain clear for at least a year. And about the forum...a lot of people that have any illness not just acne and have bad problems with it will go to the internet first since nowadays a lot of people have it and better then going to the library and will post anything they got. And this forum seems to be the only specific accutane forum I found where lots of people post and you can hear anything hear. I read some people reported stuff here that is extremely rare on accutane, it's a list but it happened and makes you feel right away it may happen to you to while the chances are like 1:100,00.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×